Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Apr 5, 2006, 11:59 AM PDT for Riverside County, San Bernardino County, California. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2006, 11:59 AM PDT (18:59 UTC)
- Expired
- Apr 5, 2006, 1:00 PM PDT
- In force
- 61 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 34 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 797 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSGX 051903 SVRSGX CAC065-071-052000- /O.NEW.KSGX.SV.W.0005.060405T1859Z-060405T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1159 AM PDT WED APR 5 2006 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...RUBIDOUX...RIVERSIDE...NORCO...MORENO VALLEY...CORONA SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...FOREST FALLS...YUCAIPA...REDLANDS... HIGHLAND...COLTON * UNTIL 100 PM PDT * AT 1154 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THE LINE OF STORMS WAS LOCATED BETWEEN CHINO AND YUCAIPA...AND MOVING NORTHEAST AT 25 MPH. HAIL UP TO 1 INCH IN DIAMETER IS ALSO POSSIBLE. * SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE ADVANCE WARNING. IF A TORNADO APPROACHES MOVE TO A PLACE OF SAFETY AWAY FROM WINDOWS. LAT...LON 3390 11766 3372 11744 3398 11680 3429 11699 $$ SMALL
2 follow-up statements
000 WWUS56 KSGX 051947 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1238 PM PDT WED APR 5 2006 CAC065-071-052000- /O.CON.KSGX.SV.W.0005.000000T0000Z-060405T2000Z/ SAN BERNARDINO CA-RIVERSIDE CA- 1238 PM PDT WED APR 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM PDT FOR NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... AT 1233 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER. AT 1218 PM DIME SIZE HAIL WAS REPORTED IN CORONA. SEVERE THUNDERSTORMS CAN PRODUCE A TORNADO WITH LITTLE ADVANCE WARNING. IF A TORNADO APPROACHES MOVE TO A PLACE OF SAFETY AWAY FROM WINDOWS. LAT...LON 3390 11766 3372 11744 3398 11680 3429 11699 $$ SMALL
000 WWUS56 KSGX 051958 SVSSGX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 1256 PM PDT WED APR 5 2006 CAC065-071-052006- /O.EXP.KSGX.SV.W.0005.000000T0000Z-060405T2000Z/ SAN BERNARDINO CA-RIVERSIDE CA- 1256 PM PDT WED APR 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES EXPIRES AT 100 PM PDT... THE SEVERE THUNDERSTORMS WARNING WILL BE ALLOWED TO EXPIRE AT 100 PM PDT. THE SEVERE THUNDERSTORMS IN THE SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS HAVE WEAKENED AND MOVED EAST. LAT...LON 3390 11766 3372 11744 3398 11680 3429 11699 $$ SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:30 AM PDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 9:30 AM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED APR 5 2006
.SYNOPSIS...A COLD LATE SEASON STORM WILL SWEEP ACROSS SOUTHERN
CALIFORNIA TODAY BRINGING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ALONG WITH STRONG WINDS IN THE MOUNTAINS AND DESERTS.
ACCUMULATION SNOW WILL FALL IN THE MOUNTAINS ABOVE 5000 FEET. WEAK
HIGH PRESSURE WILL BRING WARMING AND DRYING THURSDAY WITH GENERALLY
FAIR WEATHER THROUGH SATURDAY. A WEAK TROUGH WILL BRING ANOTHER
CHANCE FOR RAIN EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
COLD CORE LOW OVER CENTRAL CA BRINGING VERY UNSTABLE CONDITIONS TO
THE REGION THIS MORNING. THE 500 MB TEMP ON THE NKX SOUNDING WAS
-25C WITH AN LI OF -3 AND A CAPE OF 776J/KG. SCATTERED CONVECTION
EXTENDED UPSTREAM TO THE BAY AREA AND THE INFRARED IMAGERY SHOWED
COLD CLOUD TOPS EXTENDING NORTHWARD TO THE BAY AREA. WATER VAPOR
IMAGERY SHOWED A 110 KT JET STREAK OFF THE CENTRAL CALIFORNIA COAST
ON THE BACKSIDE OF THE UPPER LOW DIGGING SOUTH. SHORTWAVE ENERGY AND
FAVORABLE LFQ JET DYNAMICS COUPLED WITH A DEEP MOIST LAYER WILL KEEP
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS GOING THROUGH THE DAY.
WET BULB ZERO LEVEL FELL FROM 9700 FEET LAST NIGHT TO 4810 FEET THIS
MORNING...AND HAIL WILL BE POSSIBLE WITH THE SHOWERS AND TSTORMS.
THE SATURATED GROUND AND HEAVY DOWNPOURS WILL BRING AREAS OF
FLOODING AND LOCAL MUDSLIDES...BUT THE FLOOD THREAT WILL BE SOMEWHAT
LIMITED BY THE FAST MOVEMENT OF THE STORM CELLS.
ADVISORY STRENGTH WINDS AND SNOW LEVELS LOWERING TO BTWN 4000 AND
4500 FEET WILL BRING WINTRY WEATHER TO THE MOUNTAINS WHERE A FOOT OF
SNOW IS POSSIBLE ABOVE 6500 FEET.
SHOWERS WILL END TONIGHT AS SHORTWAVE RIDGING BUILDS ACROSS THE WEST
ON THURSDAY. MODELS BRING THE NEXT UPSTREAM SYSTEM UP AND OVER THE
RIDGE WITH THE BULK OF THE PRECIP REMAINING NORTH OF OUR CWA. LONGER
RANGE PROGS BRING ANOTHER CHANCE FOR RAIN WITH SHORTWAVE ENERGY
ADVANCING ACROSS SOCAL LATE SUNDAY INTO MONDAY...AND ANOTHER
STRONGER SYSTEM FOR THE MIDDLE OF NEXT WEEK.
&&
.AVIATION...UNSETTLED SHOWERY WEATHER THIS MORNING WILL GRADUALLY
DECREASE THIS AFTERNOON. ISOLATED THUNDERSTORMS REMAIN POSSIBLE WITH
THE UNSTABLE AIRMASS DURING THE DAY. PREVAILING CEILINGS AROUND
2500-3500 FT MSL HOWEVER DO EXPECT IFR CIGS AND VSBYS TO ACCOMPANY
MODERATE TO HEAVIER SHOWERS. MOUNTAIN OBSCURATIONS LIKELY TODAY
ESPECIALLY IN THE MORNING. WINDS AT 10KFT WSW 35 KTS SHIFTING TO NW
THIS EVENING.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH UNTIL 1 PM PDT THIS AFTERNOON FOR APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...ORANGE COUNTY COASTAL
AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...
SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS...SAN
DIEGO COUNTY VALLEYS...SANTA ANA MOUNTAINS AND FOOTHILLS.
WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
SNOW AND BLOWING SNOW ADVISORY UNTIL 5 PM PDT THIS AFTERNOON
FOR RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN DIEGO COUNTY MOUNTAINS.
HIGH SURF ADVISORY UNTIL 2 AM PDT THURSDAY FOR ORANGE COUNTY
COASTAL AREAS.
HIGH SURF ADVISORY UNTIL 2 PM PDT THURSDAY FOR SAN DIEGO COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 9 PM PDT THIS
EVENING FOR COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO POINT
TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING
SAN CLEMENTE ISLAND.
&&
PUBLIC...MOEDE
AVIATION/MARINE...CLARK
THE NWS IS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Apr 5, 9:30 AM PDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT WED 5 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-061200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 930 AM PDT WED APR 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. A SLOW MOVING STRONG PACIFIC STORM CONTINUES TO SPREAD PERIODS OF MODERATE TO HEAVY RAIN ACROSS THE AREA. PERIODS OF RAIN...AND SNOW ABOVE 5000 FEET...WILL CONTINUE INTO THIS AFTERNOON.... THE PRECIPITATION WILL BEGIN TO DECREASE DURING THE AFTERNOON A FLASH FLOOD WATCH CONTINUES IN EFFECT THROUGH 1 PM THIS AFTERNOON. HEAVY RAINS COULD PRODUCE MUD SLIDES AND FLASH FLOODS IN THE BURN AREAS OF THE MOUNTAINS AND FOOTHILLS DURING THIS STORM. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE SAN BERNARDINO COUNTY MOUNTAINS...RIVERSIDE COUNTY MOUNTAINS...AND SAN DIEGO COUNTY MOUNTAINS. SNOW LEVEL HAS LOWERED TO 5000 FEET. INCREASING INSTABILITY BEHIND THE COLD FRONT WHICH HAS MOVED ACROSS SOUTHERN CALIFORNIA SUGGESTS BRIEF STRONG THUNDERSTORMS ARE A POSSIBILITY THIS MORNING AND AFTERNOON. SMALL HAIL AND STRONG WINDS ARE THE PRIMARY THREAT... ALTHOUGH A FEW FUNNELS...OR WATERSPOUTS ALONG THE COAST...ARE POSSIBLE. IT WILL BE WINDY IN THE MOUNTAIN AND DESERT AREAS THROUGH WEDNESDAY. A WIND ADVISORY IS IN EFFECT THROUGH 2 PM TODAY FOR THE DESERTS...AND ALL MOUNTAIN AREAS EXCEPT THE SANTA ANA MOUNTAINS. WIND FROM THE STORM WILL CAUSE HIGH SURF ON THE COAST. .DAY ONE... TODAY. URBAN AND SMALL STREAM FLOOD ADVISORY ALL AREAS EXCEPT COACHELLA VALLEY AND SAN DIEGO DESERTS UNTIL 2 PM. FLASH FLOOD WATCH ALL AREAS UNTIL 1 PM. HIGH SURF ADVISORY ON THE ORANGE COUNTY AND SAN DIEGO COASTS UNTIL 2 PM. SNOW AND BLOWING SNOW ADVISORY...HAZARDOUS FOG...IN THE MOUNTAINS UNTIL 5 PM. WIND ADVISORY THROUGH 2 PM ALL DESERT AREAS AND ALL MOUNTAIN AREAS EXCEPT SANTA ANA MOUNTAINS. THUNDERSTORMS POSSIBLE COASTAL AREAS AND INLAND VALLEYS THROUGH THIS AFTERNOON. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL. FUNNELS AND WATERSPOUTS POSSIBLE...ESPECIALLY NEAR THE COAST. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF PRECIPITATION MONDAY...BUT NO HAZARDOUS WEATHER IS FORECAST THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED TO CONTINUE THROUGH NOON TODAY FOR SOUTHWEST CALIFORNIA. PURPURA
In the hours before
Local storm report, Apr 5, 7:11 AM PDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
711 AM PDT WED APR 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM FLOOD SAN MARCOS 33.14N 117.17W
04/05/2006 SAN DIEGO CA LAW ENFORCEMENT
HEAVY FLOODING ON WB AND EB SR78.
&&
NUELITOThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:37 PM PDT | Snow and Blowing Snow Advisory | SGX | Riverside, San Bernardino, San Diego | 22 hr |
| Apr 5, 2:15 AM PDT | Flash Flood Warning | SGX | San Bernardino | 105 min |
| Apr 5, 5:06 AM PDT | Marine Weather Statement | SGX | 12 hr | |
| Apr 5, 1:22 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 53 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.